Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Diagnosis of emcee. Perm scarring undereyelid. Further damage to eye? Do I need to see a specialist?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1038 Questions
I am a year out from diagnosis of emcee. Perm scarring undereyelid. Treated one no now with predforte 1%. After two weeks off steroid pain znd FB sensation returned. Is eye at immigrate and will predict drop further damage eye/vision. Can I expect further improvement. Do I need corneal specialist. Told scar looks like chlymidia of third world county. Have undeclared autoimmune illness eye so painful wake during noc. Please help
Posted Fri, 2 Aug 2013 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 5 hours later

Thanks for sending your query to us.

I went through your post with diligence. Unfortunately without an opportunity to examine your eye, it is extremely difficult to predict what you really have. But if you have what looks like a chlamydia infection; and a long standing one - then it is to be treated vigorously.

Corneal scars usually do not go away. If the scars are involving cornea or impeding to involve it, you have to be treated by a cornea expert.

In the meanwhile lubricant drops may help you by relieving irritation.

Do get back to me in case of any further query in this regard.

Above answer was peer-reviewed by
Follow-up: Diagnosis of emcee. Perm scarring undereyelid. Further damage to eye? Do I need to see a specialist? 4 hours later
I apologize for my auto correct making my email illegible. I am one year out from an EKC diagnosis. Scarring is linear under upper eyelid. This was compared to something treating MD has seen with chlamydia infection. I tested negative for chlamydia when I initially presented a year ago at my request due to the presence of a cat in my house. I'm told every time I blink the eyelid scar drags across my cornea. The predforte was to help soften the scar and facilitate permanent healing. I used predforte for one month and stopped for two weeks. Eye is now painful again with FB sensation and waking at night w itch pain. MD suggested restart predforte and call in five days. I have done this. Eye still uncomfortable but improved

Also told cornea has four areas draining cells which is typical post EKC. I have glare most often at night. No longer drive at night. Damage to lacrimal glands and use preservative free drops approx 4-6 times per day.

1. Will eye improve or likely permanent now that I am a year out?
2. Is predforte1% going to damage my vision further?
3. Are corneal changes permanent and at MMI or should I seek further treatment.
4. Is this typical of EKC or possibly worse due to undeclared autoimmune disorder.
5. Could my eye improve with different treatment plan?

Thank you for your time.
Answered by Dr. N. K. Misra 18 minutes later
My Dear,
Thanks for getting back to me with greater detail.
I would preferyou to reduce Pred forte to at best 1 to 2 times per day.By your present tt you are not getting cured and are being exposed to all the complications of steroid exposure.
your eye will improve with the passage of time.
get rid of predforte.
corneal changes will keep on improving.
EKC is controlled by steroids,but in long term management we use non steroid drops to reduce side effects.
The different tt plan which i am proposing is to have good response) and plenty of lubricant eye drops.
Keep steroids for emergencies.
do get back to me in case of further queries in this regard.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor